Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 28, 2011, 5:21 AM CDT for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2011, 5:21 AM CDT (10:21 UTC)
- Expired
- Sep 28, 2011, 5:50 AM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
Counties Concordia Parish, LA, Adams County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
164
WWUS84 KJAN 281021
SPSJAN
LAZ026-MSZ060-281050-
ADAMS MS-CONCORDIA LA-
521 AM CDT WED SEP 28 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 AM CDT WED SEP 28 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 4 MILES NORTHEAST OF DEER PARK AT 521 AM CDT...MOVING
EAST AT 25 MPH.
PEOPLE IN CENTRAL ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3158 9162 3153 9120 3135 9120 3137 9122
3135 9128 3135 9130 3134 9134 3140 9166
TIME...MOT...LOC 1021Z 279DEG 23KT 3147 9153
$$
CMEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 28, 3:30 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 28, 3:30 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT WED SEP 28 2011
.SHORT TERM...MORE CONVECTION OCCURRING THIS EARLY MORNING...BUT NOT
NEARLY THE COVERAGE LIKE LAST NIGHT AS THE MAGNITUDE OF LOW LEVEL
MOISTURE CONVERGENCE IS A GOOD BIT LESS. HOWEVER...THE PRESENCE OF
THE STALLED SFC BOUNDARY CONTINUES TO PROVIDE JUST ENOUGH OF A FOCUS
TO SUPPORT ISO/SCT STORMS. THE FOCUS FOR THE FORECAST WILL BE ON THE
CONTINUATION OF CONVECTION THIS MORNING INTO TODAY AND ON THE DENSE
FOG OVER THE NORTH PORTIONS. AFTER TODAY...THE FOCUS SHIFTS TO MAINLY
TEMPS AS DRIER AIR ALOFT MOVES IN. ALSO...WILL HAVE TO WATCH FOR SOME
FOG DEVELOPMENT TONIGHT IN THE WAKE OF THE SFC BOUNDARY.
FOR THIS MORNING INTO THE FIRST PART OF THE AFTERNOON...ENOUGH LOW
LEVEL MOISTURE AND INSTABILITY WILL EXIST ALONG AND SOUTH OF THE SFC
FRONT TO SUPPORT ISO/SCT STORMS. LOOK FOR THE CURRENT ACTIVITY TO
HOLD PAT AND PUSH TO THE ESE THROUGH SUNRISE. INTO MIDDAY/EARLY
AFTERNOON...COVERAGE SHOULD INCREASE A BIT MORE DUE SFC HEATING WITH
ACTIVITY MOVING IN A GENERAL SE DIRECTION. THE ACTIVITY SHOULD BE
OUT OF THE CWA BY 3-4 PM AS DRIER MID LEVEL AIR SPREADS OVER THE
AREA AND THE LOW LEVEL CONVERGENCE SHIFTS SOUTH AS THE SFC FRONT
MAKES A MOVE TO THE SOUTH. THERE WILL EXIST ENOUGH INSTABILITY AND
STEEP LAPSE RATES TO SUPPORT A FEW STRONG STORMS AT ANY TIME AND
WILL CONTINUE TO MENTION THAT RISK.
AREAS ACROSS THE NORTHERN 1/3RD IS SEEING DENSE FOG AND LOOK FOR
THAT TO CONTINUE TO 8-9 AM. A DENSE FOG ADV IS IN EFFECT AND THAT
WILL REMAIN AS IS.
RAIN CHANCES WILL END BY LATE AFTERNOON (AN LAST FOR QUITE A WHILE)
AS DRIER AIR MOVES IN ALOFT AS WELL AS SOME LOW LEVEL DRIER AIR IN
THE WAKE OF THE SFC FRONT. TEMPS WILL BE THE FOCUS OF THE REST OF
THE FORECAST. FOR TODAY...MOST OF THE ARE WILL WARM TO 85-90. I DID
TWEAK DOWN HIGHS FOR HBG BASED OF CLOUDS/PRECIP POTENTIAL. TEMPS FOR
THE OTHER 3 PERIODS FOLLOW GFS GUID WITH LOWS FROM THE MID 50S TO
LOWER 60S. HIGHS THU WILL BE A BIT WARM WITH 87-92 DEGREES EXPECTED.
THERE IS THE RISK FOR FOG AGAIN TONIGHT AS THE AREA WILL BE ON THE
NORTH SIDE OF THE SFC BOUNDARY AND THERE WILL BE OPPORTUNITY TO COOL
TOO OR BELOW THE AFTERNOON MIN DEWPT. WINDS WILL BE CALM AND SKIES
WILL CLEAR. BASED OFF TRENDS...THERE HAS BEEN AREAS OF DENSE FOG IN
THE WAKE OF THE FRONT WHERE CLEARING HAS OCCURRED. I DON'T SEE WHY
SOME IF NOT ALL OF THE CWA WILL SEE SOME SORT OF FOG LATER TONIGHT.
/CME/
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...LONG RANGE MODELS AND
ENSEMBLES GENERALLY AGREE THAT THE CUT OFF LOW OVER THE UPPER
MISSISSIPPI VALLEY WILL BE PICK UP AND REPLACED BY ANOTHER CLOSED
UPPER LOW...FARTHER EAST OVER THE NORTHEAST CONUS DURING THE PERIOD.
THIS WILL HELP TO BRING SOME DRYER AND A COOLER AIRMASS FOR THIS
COMING WEEKEND.
FOR FRIDAY THROUGH MONDAY...A STRONGER COLD FRONT WILL COME INTO THE
REGION FOR THURSDAY NIGHT. THIS WILL PROVIDE A COOLER AND DRYER
AIRMASS ACROSS THE REGION. WITH THIS DRY AIRMASS PRECIPITABLE WATER
WILL AVERAGE FROM 0.35 TO 0.50 INCH WITH 50S DEWPOINTS FOR FRIDAY
AND PART OF SATURDAY BEFORE DIPPING INTO THE 40S FOR THE REST OF THE
WEEKEND. HIGHS ON FRIDAY WILL BE FROM THE UPPER 70S TO THE LOWER
80S...EXCEPT MIDDLE 80S IN THE EXTREME SOUTHEAST. HIGHS FOR THE WEEKEND
WILL BE IN THE MID TO UPPER 70S. HIGHS ON MONDAY WILL BE FROM THE
MID 70S TO THE LOWER 80S. LOWS FOR EARLY SATURDAY WILL BE FROM THE
UPPER 40S TO LOWER 50S BEFORE DIPPING INTO THE MIDDLE 40S TO AROUND 50
FOR EARLY SUNDAY AND MONDAY. THE COOL MORNINGS WILL BE UP TO 15
DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. AS WE GO INTO MONDAY
WEEK THE UPPER RIDGE WILL BUILD OVER THE MISSISSIPPI VALLEY.
FOR TUESDAY THROUGH WEDNESDAY...AS WE GO TOWARD THE MIDDLE OF THE
WEEK THE UPPER RIDGE AXIS WILL MOVE INTO THE EASTERN US. THIS WILL
PUT THE REGION ON THE INFLOW SIDE OF THE RIDGE. THIS WILL HELP TO BRING
SOME PWAT RECOVERY FOR WEDNESDAY. PWATS WILL INCREASE TO AROUND .75
TO 1.3 INCHES FROM THE WEST. THIS WILL BE ENOUGH TO BRING PARTLY CLOUDY
SKIES TO THE ARKLAMISS. LOWS FOR TUESDAY AND WEDNESDAY WILL BE IN
THE LOWER TO MIDDLE 50S. HIGHS WILL BE IN THE UPPER 70S TO LOWER
80S.
AS FAR AS TEMPS ARE CONCERN HAVE GONE WITH A BLEND OF
ENSEMBLES...MEX AND GMOS GUIDANCE...EXCEPT WENT CLOSE TO THE COOLER
RAW GFS GUIDANCE ON NIGHTLY LOWS FROM FRIDAY NIGHT THROUGH MONDAY
NIGHT.
/17/
&&
.AVIATION...DENSE FOG WILL EXIST TIL 13Z FOR THE 3 NORTHERN SITES
AND WILL CONTINUE THE LIFR CONDITIONS. THE OTHER SITES WILL SEE A
MIX OF IFR/MVFR/VFR THROUGH 13-15Z BEFORE BECOMING VFR. THE
EXCEPTION WILL BE HBG WHERE SOME CONVECTIVE POTENTIAL WILL EXIST
THROUGH 19-20Z AND WILL HAVE TO LEAVE SOME MENTION OF VCTS WITH THE
POSSIBILITY OF A BRIEF PERIOD MVFR CONDITIONS. FOR LATER
TONIGHT...LOWERING VIS CONDITIONS WILL DEVELOP AFTER 05-07Z AND WILL
TREND TO MVFR/IFR CONDITIONS. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 88 58 89 61 / 10 0 0 0
MERIDIAN 87 57 88 60 / 10 0 0 0
VICKSBURG 88 55 90 57 / 10 0 0 0
HATTIESBURG 89 63 92 62 / 30 8 0 0
NATCHEZ 86 60 88 62 / 28 3 0 0
GREENVILLE 86 58 89 60 / 0 0 0 0
GREENWOOD 86 58 89 58 / 0 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR MSZ018-019-
025>042.
LA...DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR LAZ007>009.
AR...DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR ARZ074-075.
&&
CME/17/Hazardous weather outlook, Sep 27, 2:39 PM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT TUE SEP 27 2011 LAZ015-016-023>026-MSZ043-047>066-072>074-281945- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 239 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY STRONG STORMS PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATER THIS EVENING INTO THE OVERNIGHT HOURS TONIGHT. THIS ACTIVITY IS EXPECTED FOR AREAS ALONG AND SOUTH OF I-20. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>042-044>046-281945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER- 239 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Special weather statement, Sep 27, 11:33 PM CDT, 5 hours 48 minutes before
MSZ045-046-051-280505-
NEWTON MS-NESHOBA MS-KEMPER MS-
1133 PM CDT TUE SEP 27 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1133 PM CDT TUE SEP 27 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER DIXON AT 1134 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN KEMPER...SOUTHERN NESHOBA AND NORTHEASTERN
NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3257 8886 3257 8891 3250 8892 3262 8930
3279 8924 3271 8881
TIME...MOT...LOC 0434Z 286DEG 20KT 3268 8916
JASpecial weather statement, Sep 28, 12:07 AM CDT, 5 hours 14 minutes before
MSZ051-052-280550- NEWTON MS-LAUDERDALE MS- 1207 AM CDT WED SEP 28 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1207 AM CDT WED SEP 28 2011 ...BROKEN LINE OF STRONG STORMS MOVING SOUTHEAST AGAIN INTO LITTLE ROCK AND DECATUR AREAS... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED FROM 4 MILES NORTHEAST OF LITTLE ROCK TO 3 MILES WEST OF CONEHATTA AT 1206 AM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THESE STORMS. PEOPLE IN WESTERN LAUDERDALE AND NEWTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3228 8881 3226 8931 3255 8932 3257 8886 TIME...MOT...LOC 0506Z 318DEG 22KT 3255 8895 3245 8930 40
Special weather statement, Sep 28, 12:34 AM CDT, 4 hours 47 minutes before
MSZ051-052-280600-
NEWTON MS-LAUDERDALE MS-
1234 AM CDT WED SEP 28 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 AM CDT WED SEP 28 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 30 TO 40 MPH WINDS WAS LOCATED ACROSS NORTH CENTRAL NEWTON
COUNTY AND ENTERING NORTHWESTERN AND CENTRAL LAUDERDALE COUNTY AT
1232 AM CDT. THE LINE WAS MOVING SOUTHEAST AT 30MPH
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN LAUDERDALE AND NORTHERN NEWTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3243 8840 3228 8883 3244 8925 3258 8887
3257 8838
TIME...MOT...LOC 0532Z 270DEG 25KT 3233 8911 3183 8911
JASpecial weather statement, Sep 28, 5:21 AM CDT, 0 minutes before
LAZ026-MSZ060-281050-
ADAMS MS-CONCORDIA LA-
521 AM CDT WED SEP 28 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 AM CDT WED SEP 28 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 4 MILES NORTHEAST OF DEER PARK AT 521 AM CDT...MOVING
EAST AT 25 MPH.
PEOPLE IN CENTRAL ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3158 9162 3153 9120 3135 9120 3137 9122
3135 9128 3135 9130 3134 9134 3140 9166
TIME...MOT...LOC 1021Z 279DEG 23KT 3147 9153
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:42 PM CDT | Special Weather Statement | JAN | Yazoo | 28 min |
| Sep 27, 9:53 PM CDT | Special Weather Statement | JAN | Newton | 27 min |
| Sep 27, 10:16 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Sep 27, 10:22 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 23 min |
| Sep 27, 10:29 PM CDT | Special Weather Statement | JAN | Madison, Yazoo | 41 min |
| Sep 27, 10:39 PM CDT | Special Weather Statement | JAN | Lauderdale | 46 min |
| Sep 27, 10:58 PM CDT | Special Weather Statement | JAN | Madison, Rankin | 57 min |
| Sep 27, 11:10 PM CDT | Special Weather Statement | JAN | Lauderdale | 60 min |
| Sep 27, 11:16 PM CDT | Special Weather Statement | JAN | Leake | 44 min |
| Sep 27, 11:22 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 38 min |
| Sep 27, 11:33 PM CDT | Special Weather Statement | JAN | Neshoba | 32 min |
| Sep 28, 12:03 AM CDT | Dense Fog Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more | 9 hr |
| Sep 28, 12:07 AM CDT | Special Weather Statement | JAN | Newton | 43 min |
| Sep 28, 12:34 AM CDT | Special Weather Statement | JAN | Lauderdale, Newton | 26 min |
| Sep 28, 12:35 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Sep 28, 8:23 AM CDT | Special Weather Statement | JAN | Lamar, Marion | 32 min |
| Sep 28, 1:11 PM CDT | Special Weather Statement | JAN | Forrest | 59 min |
| Sep 28, 1:29 PM CDT | Special Weather Statement | JAN | Marion | 31 min |
| Sep 28, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 47 min |
| Sep 28, 2:04 PM CDT | Special Weather Statement | JAN | Forrest | 46 min |
| Sep 28, 2:40 PM CDT | Special Weather Statement | JAN | Forrest | 45 min |
| Sep 28, 2:44 PM CDT | Special Weather Statement | JAN | Adams | 46 min |
| Sep 28, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 55 min |
| Sep 28, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Sep 28, 4:38 PM CDT | Special Weather Statement | JAN | Wilkinson | 32 min |
Nearby
Special Weather Statements in Mississippi, 2011Special Weather Statements in Louisiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.